MAUDE Adverse Event Report: BIOMERIEUX, INC VITEK® 2 AST-GN70 TEST KIT

BIOMERIEUX, INC VITEK® 2 AST-GN70 TEST KIT
Catalog Number 413401
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in the united states reported false susceptible ertapenem results for two klebsiella pneumoniae strains from one patient, in association with the vitek® 2 ast-gn70 test kit (lot 5900705403).The customer reported that the ertapenem was susceptible with initial testing (mic= <=0.5).Upon repeat testing ertapenem tested resistant (mic=2 with new lowered carbapenem breakpoints).Ertapenem disc testing was resistant with zone size of 15 mm.There is no indication or report from the hospital or treating physician to biomérieux that the discrepant result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
A biomérieux internal investigation was performed for the reported false susceptible ertapenem (etp) results for two klebsiella pneumoniae strains from one patient, in association with the vitek® 2 ast-gn70 test kit (lot 5900705403).The customer's two submitted strains were subcultured, and identifications of klebsiella pneumoniae were confirmed.Testing included ast-gn70 cards from the customer lot (5900705403) and a random lot (5900650403) ,as well as agar dilution (ad) as the reference method for the etp01n formulation used in this card.Etp breakpoints: /=2 (r).Strain 911676 (k.Pneumoniae #1): for one card etp mics = 1 with aes modification to resistant due to impermeability carbapenemase phenotype detected.This card is an essential agreement error with the reference with a minor error of category.For the second card etp mic = 2.Etp (same phenotype detected).Etp reference ad mic = 4.This card is in essential agreement with the reference method.Strain 911677 (k.Pneumoniae #2): both cards tested resulted in etp mic = 2 with the same impermeability carbapenemase phenotype detected.Etp reference ad mic = 4.Vitek 2 cards and reference method are in essential agreement.The customer's reported false susceptibility was not duplicated.Vitek 2 cards are performing as expected.

Brand Name
VITEK® 2 AST-GN70 TEST KIT
Common Device Name
VITEK® 2 AST-GN70 TEST KIT
Manufacturer (Section D)
BIOMERIEUX, INC
595 anglum road
saint louis MO 63042
MDR Report Key7732828
Report Number1950204-2018-00275
Device Sequence Number1588097
Product Code LON
UDI-Device Identifier03573026398477
UDI-Public03573026398477
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2019
Device Catalogue Number413401
Device Lot Number5900705403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/04/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date07/30/2018
Supplement Report FDA Received Date09/16/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1